Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 28, 2011, 2:52 AM EDT for 9 counties in Pennsylvania. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 2:52 AM EDT (06:52 UTC)
- Expired
- Apr 28, 2011, 3:45 AM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clinton County, PA, Cumberland County, PA, Franklin County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 66 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:58 AM EDT | TORNADO | 1 Ne East Waterford, PA | SURVEY RATED THE DAMAGE AS EF0 MAGNITUDE. PATH LENGTH 8.4 MILES. PATH NOT CONTINUOUS. MANY TREES DAMAGED. SEVERAL BARNS SUSTAINED MINOR TO MODERATE ROOF DAMAGE. |
| Apr 28, 3:00 AM EDT | TSTM WND DMG | East Waterford, PA | NUMEROUS TREES DOWN AND BUILDING DAMAGE |
| Apr 28, 3:07 AM EDT | TSTM WND DMG | Lewistown, PA | TREES DOWN ON ROUTE 22 |
| Apr 28, 3:20 AM EDT | TSTM WND DMG | Mcalisterville, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS51 KCTP 280652
SVRCTP
PAC027-035-041-055-067-087-099-109-119-280745-
/O.NEW.KCTP.SV.W.0050.110428T0652Z-110428T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 345 AM EDT
* AT 248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
WHIPPLE DAM STATE PARK TO BLACKLOG TO CHAMBERSBURG...MOVING
NORTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOALSBURG AND HONEY GROVE AROUND 300 AM EDT...
PLEASANT GAP AND POTTERS MILLS AROUND 305 AM EDT...
CENTRE HALL AND POTTERS MILLS AROUND 310 AM EDT...
ZION AND REEDS GAP STATE PARK AROUND 315 AM EDT...
POE VALLEY STATE PARK AND BELLTOWN AROUND 320 AM EDT...
REBERSBURG AND MILLHEIM AROUND 325 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 196 AND 238...I-80 BETWEEN
MILE MARKERS 161 AND 193...I-81 BETWEEN MILE MARKERS 17 AND 64...I-83
BETWEEN MILE MARKERS 40 AND 41...I-99 BETWEEN MILE MARKERS 72 AND 84.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22/522...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE 522...
STATE ROAD 26...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3993 7765 4022 7773 4027 7770 4046 7786
4058 7782 4072 7768 4074 7784 4069 7794
4071 7799 4087 7784 4117 7727 4104 7715
4091 7711 4064 7694 4058 7699 4047 7695
4038 7703 4035 7693 4022 7686 4003 7719
TIME...MOT...LOC 0652Z 227DEG 38KT 4069 7782 4043 7762
3995 7758
$$
FORECASTER: JUNG1 follow-up statement
290
WWUS51 KCTP 280718
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 AM EDT THU APR 28 2011
PAC027-035-041-055-067-087-099-109-119-280745-
/O.CON.KCTP.SV.W.0050.000000T0000Z-110428T0745Z/
CUMBERLAND PA-FRANKLIN PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
UNION PA-CENTRE PA-CLINTON PA-
318 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN CLINTON...EAST CENTRAL CENTRE...WESTERN UNION...
WESTERN SNYDER...PERRY...NORTHEASTERN MIFFLIN...NORTHEASTERN
JUNIATA...EAST CENTRAL FRANKLIN AND CUMBERLAND COUNTIES...
AT 316 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POE VALLEY STATE PARK TO MIFFLINTOWN TO WALNUT
BOTTOM...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
REBERSBURG AND MILLHEIM AROUND 325 AM EDT...
LAMAR AND SNYDER-MIDDLESWART AROUND 330 AM EDT...
MACKEYVILLE AND WEIKERT AROUND 335 AM EDT...
LOGANTON AND TROXELVILLE AROUND 340 AM EDT...
DUNCANNON AND R.B. WINTER STATE PARK AROUND 345 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 239...I-80 BETWEEN
MILE MARKERS 165 AND 193...I-81 BETWEEN MILE MARKERS 17 AND 65...I-83
BETWEEN MILE MARKERS 40 AND 42.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE
322...ROUTE 322/22...ROUTE 522...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3993 7765 4023 7742 4037 7741 4050 7747
4062 7759 4097 7766 4117 7727 4104 7715
4091 7711 4064 7694 4057 7699 4047 7695
4038 7703 4035 7693 4028 7692 4022 7686
4022 7690 4019 7692 4015 7703 4003 7719
TIME...MOT...LOC 0718Z 227DEG 38KT 4088 7755 4062 7735
4014 7732
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:02 AM EDT, 50 minutes earlier.
Area forecast discussion, Apr 28, 2:02 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 AM EDT THU APR 28 2011 .SYNOPSIS... A COLD FRONT WILL PUSH EAST ACROSS THE REGION BY LATE THURSDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING HEAVY RAINFALL. WINDY...COOLER...AND DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES AND WILL LAST INTO FRIDAY. SATURDAY THROUGH SUNDAY MORNING WILL BE CLEAR TO PARTLY CLOUDY AND DRY WITH SEASONABLE DAYTIME TEMPS. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... SVA246 CONTINUES THROUGH 11 AM...BUT HAVE BEGUN TO TRIM OFF THE WRN COS. MULTIPLE DISCRETE SUPERCELLS ARE PRODUCING LITTLE/NO DAMAGE. LOWEST LEVEL SCANS ON CLOSE INTO RADAR CELLS SHOWS LITTLE COHERENT ROTATION BELOW 3KFT. THERE COULD BE A DISCONNECT BETWEEN THE WILDLY IMPRESSIVE MESOS AND THE GROUND. THAT WOULD BE A VERY GOOD THING. FLOOD WATCH CONTINUES IN EFFECT...WITH ADD HEAVY RAIN POSSIBLE AND VERY LOW FFG VALUES. STORMS ARE MOVING SO FAST AND THE HAIL CONTAMINATION IS SO LIKELY THAT FLOODING MAY BE TOUGH TO COME BY. SEVERAL STREAM GAUGES CHECKED RECWENTLY SHOW LITTLE/NO RESPONSE TO RAIN FROM THE PAST 6-8 HRS. HIGH PWAT AIR OF 1.5 TO 2 INCHES WILL DECREASE VERY SLOWLY IN THE W AND STAY IN PLACE OVER THE EAST. MIN TEMPS OVERNIGHT WILL BE NEARLY MID-SUMMER-LIKE...MAINLY IN THE LOWER TO MID 60S. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM FRIDAY/... POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE SWRN PENINSULA OF ONTARIO EARLY THURSDAY...PUSHING A COLD FRONT THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING HOURS. STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL HIGHLANDS AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF 40 KTS POSSIBLE. SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD -SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN PORTIONS OF THE CWA. TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS. LATE SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL. HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL AND SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... LATE NIGHT SCATTERED ISOLATED THUNDERSTORMS AND WIDESPREAD SHOWERS CONTINUE TO SPREAD ACROSS CENTRAL PA OVERNIGHT. THESE SHOWERS AND STORMS WILL MOVE TO THE NE AND SHOULD PERSIST THROUGH EARLY MORNING. WIDESPREAD VFR FLYING CONDITIONS CURRENTLY...EXCEPT IN AND AROUND THUNDERSTORMS WHERE IFR CIGS AND VSBYS WILL OCCUR. POSSIBLE WIND GUSTS OF UPWARDS OF 50MPH IN AND AROUND THUNDERSTORMS IS POSSIBLE. THE MAJOR THREAT OF THESE STORMS IS GUSTY WINDS AND HEAVY RAIN. VFR WILL DOMINATE TOWARDS DAYLIGHT...THOUGH AREAS OF IFR CIGS AND VSBYS WILL ACCOMPANY THE TSRA. LLWS AND STRONG WINDS ALOFT IS THE OTHER ISSUE FOR THE NEXT 24 HOURS. STRONG LLWS OF UPWARDS OF 50-60KTS WILL AFFECT ALL TAF SITES..CONTINUING THROUGH 15Z IN THE KMDT TO KLNS AREAS. WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND A GOOD CHANCE FOR STRONG/GUSTY WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY WITH STRONG WINDS CONTINUING ALOFT...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. SCATTERED SHOWERS TOMORROW AFTERNOON COULD BRING TEMPORARY CONDITIONS OF MVFR CIGS THOUGH MOST SHOWERS SHOULD BE LIGHT...WINDS LOOK TO CEASE SHORTLY AFTER O2Z AS THE INVERSION STRENGTHENS. OUTLOOK... THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR. SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT APPROACHES. MON...VFR. && .HYDROLOGY... FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS ALL BUT THE FAR SE COUNTIES OF THE CWA. ONLY BRIEF HEAVY RAIN IS OCCURRING AS THE SUPERCELLS SLIDE NE ACROSS THE REGION. THE LARGER SHIELD OF MOD RAIN FOLLOWING UP FOR THE EARLY MORNING HOURS COULD ADD TO THE HEAVY LOAD ON THE CAMEL/S BACK. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053-056. && SYNOPSIS...DANGELO/LA CORTE NEAR TERM...DANGELO/LA CORTE SHORT TERM...LAMBERT LONG TERM...KREKELER AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, Apr 27, 10:04 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1004 PM EDT WED APR 27 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-290215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY- 1004 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-063>066-290215- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1004 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 2:03 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
203 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD HECTOR 41.86N 77.62W
04/28/2011 POTTER PA EMERGENCY MNGR
SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS IN
HECTOR TOWNSHIP.
&&
EVENT NUMBER CTP1100054
PAJSpecial weather statement, Apr 28, 2:03 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
203 AM EDT THU APR 28 2011
PAZ019-026-027-280645-
HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA-
203 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MIFFLIN...NORTHERN
HUNTINGDON AND SOUTHEASTERN CENTRE COUNTIES...
AT 154 AM EDT...A STRONG THUNDERSTORM WAS NEAR HUNTINGDON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MCALEVYS FORT AROUND 220 AM...POTTERS MILLS
AROUND 230 AM...CENTRE HALL AROUND 240 AM AND POE VALLEY STATE PARK
AROUND 250 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 322...
STATE ROAD 26...STATE ROAD 45.
LAT...LON 4048 7814 4049 7813 4050 7815 4054 7815
4102 7756 4096 7751 4097 7747 4087 7733
4085 7736 4081 7736 4040 7806
FORECASTER: RXRSpecial weather statement, Apr 28, 2:19 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 AM EDT THU APR 28 2011
PAZ025>028-034-035-280700-
BEDFORD PA-BLAIR PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
219 AM EDT THU APR 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTINGDON...
NORTHEASTERN BEDFORD...NORTHEASTERN FULTON...SOUTHEASTERN BLAIR...
SOUTHWESTERN JUNIATA AND SOUTHWESTERN MIFFLIN COUNTIES...
AT 215 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MARTINSBURG TO HOPEWELL TO SIDELING HILL REST...MOVING NORTHEAST AT
45 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR WILLIAMSBURG AROUND 230 AM...PETERSBURG
AROUND 240 AM...FRANKLINVILLE AROUND 250 AM AND ALLENSVILLE AROUND
300 AM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171
AND 182.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 522...STATE ROAD 453.
LAT...LON 4008 7830 4039 7839 4071 7800 4051 7776
4041 7753 4040 7754 4038 7753 4035 7760
4024 7774 4017 7779 4002 7798
FORECASTER: RXRSpecial weather statement, Apr 28, 2:26 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 AM EDT THU APR 28 2011
PAZ035-036-056-063-280700-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-PERRY PA-
226 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN FULTON AND SOUTHWESTERN PERRY COUNTIES...
AT 225 AM EDT...A STRONG THUNDERSTORM WAS NEAR BIG COVE TANNERY...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FANNETTSBURG AROUND 240 AM...AMBERSON VALLEY
AROUND 250 AM AND BLAIN AROUND 300 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 183 AND 216...I-70 BETWEEN
MILE MARKERS 165 AND 170.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3972 7828 4008 7790 4006 7786 4019 7778
4031 7766 4038 7753 4040 7754 4041 7752
4024 7729 3972 7794
FORECASTER: RXRSpecial weather statement, Apr 28, 2:30 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 AM EDT THU APR 28 2011
PAZ012-018-041-280700-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
230 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...NORTH CENTRAL
CENTRE AND NORTHWESTERN LYCOMING COUNTIES...
AT 225 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF BALD EAGLE
STATE PARK...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GLEN UNION AROUND 240 AM...WATERVILLE AROUND
250 AM AND CAMMAL AROUND 300 AM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4142 7713 4113 7751 4109 7763 4102 7778
4107 7789 4154 7740 4154 7734
FORECASTER: RXRSpecial weather statement, Apr 28, 2:42 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 AM EDT THU APR 28 2011
PAZ019-045-280715-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
242 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 240 AM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRE HALL...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR REBERSBURG AROUND
250 AM...MACKEYVILLE AROUND 300 AM...MCELHATTAN AROUND 310 AM AND
AVIS AROUND 320 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 161 AND 194...I-99 BETWEEN MILE MARKERS 78
AND 83.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.
LAT...LON 4109 7719 4107 7714 4105 7714 4075 7762
4075 7766 4086 7780 4116 7747 4121 7733
4121 7732
FORECASTER: RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:09 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 26 min |
| Apr 27, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 53 min |
| Apr 27, 8:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan, Tioga | 44 min |
| Apr 27, 9:14 PM EDT | Special Weather Statement | CTP | York | 31 min |
| Apr 27, 9:32 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Apr 27, 10:38 PM EDT | Special Weather Statement | CTP | Cambria | 37 min |
| Apr 27, 10:52 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Apr 27, 11:09 PM EDT | Special Weather Statement | CTP | Clinton | 36 min |
| Apr 27, 11:19 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield | 41 min |
| Apr 27, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 37 min |
| Apr 27, 11:59 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 46 min |
| Apr 28, 12:14 AM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| Apr 28, 12:19 AM EDT | Special Weather Statement | CTP | Centre, Clinton | 41 min |
| Apr 28, 12:26 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 64 min |
| Apr 28, 12:33 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Apr 28, 12:44 AM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Apr 28, 1:02 AM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| Apr 28, 1:21 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 39 min |
| Apr 28, 1:29 AM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Apr 28, 1:35 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 25 min |
| Apr 28, 1:42 AM EDT | Flash Flood Warning | CTP | Cameron, Clinton, Lycoming, Potter, Sullivan, Tioga | 4 hr |
| Apr 28, 1:42 AM EDT | Special Weather Statement | CTP | Fulton | 33 min |
| Apr 28, 1:44 AM EDT | Flash Flood Warning | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Somerset | 4 hr |
| Apr 28, 1:58 AM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| Apr 28, 2:03 AM EDT | Special Weather Statement | CTP | Mifflin | 42 min |
| Apr 28, 2:19 AM EDT | Special Weather Statement | CTP | Huntingdon | 41 min |
| Apr 28, 2:26 AM EDT | Special Weather Statement | CTP | Franklin | 34 min |
| Apr 28, 2:30 AM EDT | Special Weather Statement | CTP | Clinton | 30 min |
| Apr 28, 2:42 AM EDT | Special Weather Statement | CTP | Clinton | 33 min |
| Apr 28, 2:55 AM EDT | Areal Flood Advisory | CTP | Centre, Franklin, Juniata, Mifflin, Perry, Snyder and 1 more | 3 hr |
| Apr 28, 3:02 AM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Apr 28, 3:03 AM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 42 min |
| Apr 28, 3:11 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 34 min |
| Apr 28, 3:34 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Apr 28, 3:37 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Dauphin, Juniata, Lycoming, Montour and 4 more | 38 min |
| Apr 28, 3:39 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Montour, Northumberland, York | 3 hr |
| Apr 28, 3:41 AM EDT | Special Weather Statement | CTP | Lycoming | 34 min |
| Apr 28, 3:46 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 44 min |
| Apr 28, 4:00 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 1 more | 60 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming, Northumberland, Union | 35 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Columbia, Montour, Northumberland | 65 hr |
| Apr 28, 4:25 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 7 hr |
| Apr 28, 4:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 47 min |
| Apr 28, 5:14 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 46 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | CTP | Adams, Cumberland, York | 25 min |
| Apr 28, 5:49 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 56 min |
| Apr 28, 6:13 AM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Apr 28, 6:32 AM EDT | Wind Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 5 hr |
| Apr 28, 6:47 AM EDT | Areal Flood Advisory | CTP | Columbia, Franklin, Fulton, Huntingdon, Juniata, Lycoming and 7 more | 3 hr |
| Apr 28, 6:53 AM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 37 min |
| Apr 28, 7:11 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Sullivan | 49 min |
| Apr 28, 7:41 AM EDT | River Flood Warning | CTP | Clinton | 20 hr |
| Apr 28, 7:50 AM EDT | Special Weather Statement | CTP | Dauphin | 25 min |
| Apr 28, 7:54 AM EDT | Special Weather Statement | CTP | Lebanon, York | 36 min |
| Apr 28, 7:59 AM EDT | Special Weather Statement | CTP | York | 46 min |
| Apr 28, 8:04 AM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Apr 28, 8:07 AM EDT | River Flood Warning | CTP | Cumberland, York | 24 hr |
| Apr 28, 8:17 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Apr 28, 8:21 AM EDT | Tornado Warning | CTP | York | 24 min |
| Apr 28, 8:44 AM EDT | Tornado Warning | CTP | Lancaster, York | 14 min |
| Apr 28, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 66 min |
| Apr 28, 9:30 AM EDT | Tornado Warning | CTP | Lancaster, York | 15 min |
| Apr 28, 9:58 AM EDT | Tornado Warning | CTP | York | 21 min |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 27 min |
| Apr 28, 10:13 AM EDT | Tornado Warning | CTP | Lancaster, York | 32 min |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Union | 45 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more | 48 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Lancaster, York | 63 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Huntingdon | 11 hr |
| Apr 28, 10:35 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 10 min |
| Apr 28, 10:49 AM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Apr 28, 11:15 AM EDT | Special Weather Statement | CTP | Lancaster | 15 min |
| Apr 28, 12:52 PM EDT | River Flood Warning | CTP | Lycoming | 15 hr |
| Apr 28, 5:55 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 10 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.